Ask a doctor

Uneven Swelling After Steroid Injection on the Nose

Immediately after the cast was removed, my nose looked straight and nice from the profile (though somewhat swollen). Now, 2 months later, and after a steroid injection, the left side is unevenly swollen to the point that I can feel a ridge as I move down my nose. The "almost profile" looks terrible. Will this dissipate? Could the steroid injection have done damage? I will be visiting my surgeon only 1 week from now and am really anxious.

Doctor Answers (2)

Promoted Local Answer Promoted local answers are based on Featured Doctor activity within your current location.

Wait and see

+2

Hi Monica,

Your nose will go through lots of changes in the first 6 months and some subtle but noticeable changes even as much as 3 years later. It continues to heal and mold and modify. You may be feeling cartilage or bone or scar tissue or a combination of these. Over aggressive steroid injections especially if injected too superficially or unevenly, can create problems. This may be an issue where you need more steroid injection to melt down the scar tissue you are feeling or you may not have needed any steroid injections at all to begin with. Hard to tell without seeing and examining you but don't panic. See your surgeon and see what he/she says. Be patient.

Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 27 reviews

Nasal Steroid Injections

+1

Without seeing a picture of your nose, knowing exactly what was done, what kind of steroid was used. and where it was injected, everything you ask and suggest is possible. Frequently there are significant changes in the nose during the first several months after surgery. You are doing the smart thing - discuss this with your surgeon.

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...